Alert archive / Kansas / Red Flag Warnings in 2026
Red Flag Warning 9, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Mar 11, 2026, 11:32 AM CDT for 27 counties in Kansas. It took effect at Mar 12, 2026, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 11:32 AM CDT (16:32 UTC)
- In effect from
- Mar 12, 2026, 1:00 PM CDT
- Expired
- Mar 12, 2026, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
669 WWUS83 KDDC 111632 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1132 AM CDT Wed Mar 11 2026 KSZ030-031-043>046-061>066-074>081-084>090-120900- /O.UPG.KDDC.FW.A.0005.260312T1800Z-260313T0100Z/ /O.NEW.KDDC.FW.W.0009.260312T1800Z-260313T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1132 AM CDT Wed Mar 11 2026 /1032 AM MDT Wed Mar 11 2026/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
623 WWUS83 KDDC 121203 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 703 AM CDT Thu Mar 12 2026 KSZ030-031-043>046-061>066-074>081-084>090-130100- /O.CON.KDDC.FW.W.0009.260312T1800Z-260313T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 703 AM CDT Thu Mar 12 2026 /603 AM MDT Thu Mar 12 2026/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * TIMING...From 1 PM CDT /noon MDT/ this afternoon to 8 PM CDT /7 PM MDT/ this evening. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
224 WWUS83 KDDC 130105 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 805 PM CDT Thu Mar 12 2026 KSZ030-031-043>046-061>066-074>081-084>090-130215- /O.EXP.KDDC.FW.W.0009.000000T0000Z-260313T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 805 PM CDT Thu Mar 12 2026 /705 PM MDT Thu Mar 12 2026/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR Southwest Kansas... The Red Flag Warning for all counties has expired. Low relative humidities and breezy winds may persist into the overnight. However, with relative humidities rising and winds weakening, the warning has been allowed to expire. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Mar 11, 11:30 AM CDT, 2 minutes earlier. Its key messages:
- Dry and unseasonably warm temperatures will produce critical fire weather conditions across southwest Kansas Thursday afternoon. A Red Flag Warning is in effect Thursday.
- An elevated fire risk will be possible near the Colorado border on Friday.
- Our next shot of cold air returns to western Kansas this weekend along with strong gusty north winds. Highs in the mid 70s to lower 80s on Saturday will give way to highs only in the 40s and 50s on Sunday.
Area forecast discussion, Mar 11, 11:30 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1130 AM CDT Wed Mar 11 2026 .KEY MESSAGES... - Dry and unseasonably warm temperatures will produce critical fire weather conditions across southwest Kansas Thursday afternoon. A Red Flag Warning is in effect Thursday. - An elevated fire risk will be possible near the Colorado border on Friday. - Our next shot of cold air returns to western Kansas this weekend along with strong gusty north winds. Highs in the mid 70s to lower 80s on Saturday will give way to highs only in the 40s and 50s on Sunday. && .DISCUSSION... Issued at 1114 AM CDT Wed Mar 11 2026 Warm and dry conditions will return to southwest Kansas late week. Gusty southwest winds along with the continued dry conditions and warming temperatures on Thursday will increase the fire risk. Confidence is high that critical fire conditions will be reached during the afternoon and as a result will be upgrading the Fire Watch to a Red Flag Warning. The fire risk concerns will continue on Friday, but the main focus for the higher fire risks will be near the Colorado border. A cold front will arrive Saturday night, causing temperatures to drop sharply. Highs in the upper 70s/lower 80s will be replaced by 40s/50s on Sunday. Precipitation chances are very low/NIL. Critical fire weather conditions Thursday across southwest Kansas and possibly again near the Colorado border on Friday. A northern branch upper level trough will move across the northern Plains on Thursday, increasing westerly downslope flow over western Kansas. As this upper trough crosses the northern plains a surface trough will also cross western Kansas. West of this surface boundary, especially west of Highway 183, gusty southwest winds are expected due to deep mixing. This mixing will also favor low afternoon relative humidity, potentially dropping to around 10%. This combination of gusty southwest winds and low humidity will create critical fire weather conditions across southwest Kansas. As a result, the Fire Weather Watch will be upgraded to a Red Flag Warning. The fire weather risk will decrease on Friday but will still need to be monitored in a few locations. The reason for the decreased fire risk is due to a weak cold front briefly moving into southwest Kansas early and lingering through the late day. Near this boundary, winds will be lighter than on Thursday, and humidity values will be higher due to cooler afternoon temperatures. The exception is along the Colorado border, where humidity values are once again forecast to fall into the 10 to 15 percent range. In this area, at least elevated fire weather conditions will be possible. The next shot of colder air will return to southwest Kansas over the weekend. Warmer temperatures will return for the start of the work week as cooler air from Fridays cold front erodes from west to east. This warmth precedes our next strong cold front, which will be moving south across Nebraska late Saturday. This strong cold front will cross southwest Kansas Saturday night as an upper level trough moves from the Rockies across the Central Plains. Expect a significant drop in temperatures as this cold front passes given the cold air advection from the strong gusty north winds. On Sunday southwest Kansas will see high temperatures struggle to reach 50 degrees in many locations. Gusty north winds, possibly exceeding 45 mph, will make it feel even colder. Lows Sunday night are expected to fall back into the teens, especially west of Dodge City. The NBM indicates a 50-80% chance of highs below 50 degrees north of Dodge City on Sunday. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1114 AM CDT Wed Mar 11 2026 Gusty north winds will decrease after 21Z today as an area of high pressure at the surface begins to build into western Kansas. After 00Z Thursday, the winds will become light and variable as the surface high crosses the area. Early Thursday morning, as the winds become south-southwest, they will then increase after 15Z into the 15 to 20 knot range. Afternoon VFR ceilings will give way to clearing skies late in the day. && .FIRE WEATHER... Issued at 1114 AM CDT Wed Mar 11 2026 Critical Fire Weather Conditions on Thursday A trough of low pressure at the surface will move east of highway 183 by early Thursday afternoon as an upper level trough crosses the Northern Plains. West of this boundary, a dry west to southwest wind will develop. Based on the mixing depth potential shown in the BUFR soundings, these wind speeds will be higher than the current NBM forecast. Also given the mixing depth potential it appears that afternoon humidity values should easily fall back into the teens and even bottom out in the 10% to 15% forecast range by late day. In addition, the short term models also show a greater than 70% chance for humidity values in the teens and wind gusts exceeding 25 mph. All of these factors enhance confidence that Red Flag Warning criteria will be met. As a result, the Fire Watch will be upgraded to a Red Flag Warning for Thursday. && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday for KSZ030-031-043>046-061>066-074>081-084>090. && DISCUSSION...Burgert AVIATION...Burgert FIRE WEATHER...Burgert
Hazardous weather outlook, Mar 11, 1:32 AM CDT, 10 hours before
Hazardous Weather Outlook National Weather Service Dodge City KS 132 AM CDT Wed Mar 11 2026 KSZ030-031-043>046-061>066-074>081-084>090-120645- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 132 AM CDT Wed Mar 11 2026 /1232 AM MDT Wed Mar 11 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Tonight An elevated fire weather risk today with strong north winds at 20-30 mph with gusts up to 40 mph. Relative humidities are forecast to stay out of Red Flag Warning criteria although the western counties may see them drop down to 15-20%. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thursday is in a Fire Weather Watch from 1-8 PM CDT with strong SW winds at again 20-30 mph winds gusting to 40 mph. Relative humidities will vary from 10-20%. Fuels are ripe for dangerous fire weather conditions. Lighter winds on Friday/Saturday will east fire weather concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:11 AM CDT | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 11 hr |
Nearby
Red Flag Warnings in Kansas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.